Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 1, NWS Lubbock, TX

January 3, 20068 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 3, 2006, 12:12 PM CST for 8 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2006, 12:12 PM CST (18:12 UTC)
Expired
Jan 3, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 031812
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1212 PM CST TUE JAN 3 2006

TXZ021>024-027>030-040000-
/O.NEW.KLUB.WI.Y.0001.060103T1812Z-060104T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
1212 PM CST TUE JAN 3 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WESTERLY WINDS AREA EXPECTED TO INCREASE THROUGH THE AFTERNOON
ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHER PANHANDLE.
WINDS AREA EXPECTED TO INCREASE TO 25 TO 25 MPH WITH GUSTS OF 45
TO 50 MPH POSSIBLE. PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE.
THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 031822 CCA
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1212 PM CST TUE JAN 3 2006

TXZ021>024-027>030-040000-
/O.NEW.KLUB.WI.Y.0001.060103T1812Z-060104T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
1212 PM CST TUE JAN 3 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WESTERLY WINDS AREA EXPECTED TO INCREASE THROUGH THE AFTERNOON
ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE.
WINDS AREA EXPECTED TO INCREASE TO 25 TO 25 MPH WITH GUSTS OF 45
TO 50 MPH POSSIBLE. PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE.
THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 12:02 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 3, 12:02 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1202 PM CST TUE JAN 3 2006

.UPDATE...
LOOKS LIKE WINDS WILL BE A BIT STRONGER THIS AFTERNOON THAN
EARLIER THOUGHT. THE STRONGEST WINDS WILL BE ACROSS THE PANHANDLE
INTO OUR NORTHERN CWA. BELIEVE THEY WILL GO ABOVE 30 MPH SO WILL
ISSUE A WIND ADVISORY FOR THE NORTHERN 2 ROWS OF COUNTIES ON THE
CAPROCK. ONLY MINOR CONCERN TO THIS IS THE PATCH OF MIDDLE LEVEL
CLOUD COVER ACROSS THE NORTHWESTERN CWA BUT BELIEVE IT WILL THIN
ENOUGH TO ALLOW THE ADVISORY CRITERIA TO BE REACHED.

RELATIVE HUMIDITY VALUES HAVE BEEN SLOW TO DECREASE SO
FAR THIS MORNING AS WE MIXED SOME SLIGHTLY MORE MOST AIR DOWN BUT
WE SHOULD SEE RELATIVE HUMIDITY VALUES DECREASE TO LESS THAN 15
PERCENT THIS AFTERNOON. THIS COMBINED WITH WINDS AT THE 20 FOOT
LEVEL HIGHER THAN 20 MPH WILL KEEP THE FIRE DANGER VERY HIGH. WILL
EXPAND THE RED FLAG WARNING TO THE SOUTHERN CWA.

HAVE INCREASED HIGH TEMPERATURES FOR THE AFTERNOON WITH RECORD
HIGHS LIKELY ACROSS MOST OF THE AREA. LUBBOCKS RECORD OF 80 SET IN
1997 WILL LIKELY BE EXCEEDED BY 3 PM.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...CROSBY...
DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...LAMB...
LUBBOCK...LYNN...MOTLEY...PARMER...SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
BAILEY...BRISCOE...CASTRO...FLOYD...HALE...LAMB...PARMER...AND
SWISHER.

&&

18
Hazardous weather outlook, Jan 3, 5:37 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
537 AM CST TUE JAN 3 2006

TXZ021>044-041130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
537 AM CST TUE JAN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXIST ACROSS THE
ENTIRE AREA TODAY. INCREASINGLY WESTERLY WINDS TODAY...ALONG WITH
VERY DRY AIR...UNSEASONABLY WARM TEMPERATURES AND DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH FROM LATE THIS
MORNING THROUGH EARLY EVENING. THE THREAT OF DANGEROUS FIRE
BEHAVIOR IS GREATEST ACROSS THE NORTHWESTERN SOUTH PLAINS AND THE
SOUTHWESTERN TEXAS PANHANDLE...AND A RED FLAG WARNING HAS BEEN
ISSUED FOR ALL BUT THE FAR SOUTHERN COUNTIES OF THE SOUTH PLAINS AND
THE EASTERN ROLLING PLAINS. EVEN IN THOSE AREAS THE THREAT WILL
REMAIN ELEVATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FIRE WEATHER
ON SATURDAY...THE COMBINATION OF VERY WARM TEMPERATURES AND STRONG
SOUTHWESTERLY WINDS MAY CREATE A DANGEROUS FIRE WEATHER
SITUATION.

.SPOTTER INFORMATION STATEMENT...
FOLLOWING THE DISASTROUS WILDFIRES IN RECENT DAYS...TEXAS
OFFICIALS REMIND AREA RESIDENTS AND LOCAL OFFICIALS THAT IF A
WILDFIRE ESCAPES AN INITIAL ATTACK...RESIDENTS ARE ADVISED TO
EVACUATE IMMEDIATELY TO A SAFE ZONE. MAYORS AND OR COUNTY JUDGES
HAVE THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.